Alert archive / Washington / Gale Warnings in 2008
Gale Warning 65, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Oct 31, 2008, 3:16 PM PDT. It took effect at Nov 1, 2008, 3:17 AM PDT. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2008, 3:16 PM PDT (22:16 UTC)
- In effect from
- Nov 1, 2008, 3:17 AM PDT
- Expired
- Nov 2, 2008, 3:03 AM PST
- In force
- 25 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS76 KSEW 312216 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 316 PM PDT FRI OCT 31 2008 PZZ130-150-153-156-170-173-176-010630- /O.CON.KSEW.SC.Y.0167.000000T0000Z-081101T1200Z/ /O.UPG.KSEW.GL.A.0007.081101T1200Z-081102T0600Z/ /O.NEW.KSEW.GL.W.0065.081101T1200Z-081102T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO 60 NM- 316 PM PDT FRI OCT 31 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... ...GALE WARNING IN EFFECT FROM 5 AM PDT SATURDAY TO 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM PDT SATURDAY TO 4 AM PST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-133-010630- /O.EXB.KSEW.SC.Y.0167.081101T0300Z-081102T1500Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 316 PM PDT FRI OCT 31 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM PDT THIS EVENING TO 7 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM PDT THIS EVENING TO 7 AM PST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. & $$ PZZ110-010630- /O.EXT.KSEW.RB.Y.0038.000000T0000Z-081103T1200Z/ GRAYS HARBOR BAR- 316 PM PDT FRI OCT 31 2008 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 AM PST MONDAY... THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL 4 AM PST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$
4 follow-up statements
000 WHUS76 KSEW 010415 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 915 PM PDT FRI OCT 31 2008 PZZ130-150-153-156-170-173-176-011215- /O.CON.KSEW.SC.Y.0167.000000T0000Z-081101T1200Z/ /O.CON.KSEW.GL.W.0065.081101T1200Z-081102T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO 60 NM- 915 PM PDT FRI OCT 31 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 5 AM PDT SATURDAY TO 4 AM PST SUNDAY... A GALE WARNING REMAINS IN EFFECT FROM 5 AM PDT SATURDAY TO 4 AM PST SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-133-011215- /O.EXT.KSEW.SC.Y.0167.000000T0000Z-081102T1500Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 915 PM PDT FRI OCT 31 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM PDT SATURDAY TO 7 AM PST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 11 AM PDT SATURDAY TO 7 AM PST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. & $$ PZZ110-011215- /O.CON.KSEW.RB.Y.0038.000000T0000Z-081103T1200Z/ GRAYS HARBOR BAR- 915 PM PDT FRI OCT 31 2008 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$
000 WHUS76 KSEW 011017 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 317 AM PDT SAT NOV 1 2008 PZZ130-150-153-156-170-173-176-011830- /O.UPG.KSEW.SC.Y.0167.000000T0000Z-081101T1200Z/ /O.EXT.KSEW.GL.W.0065.081101T1017Z-081102T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO 60 NM- 317 AM PDT SAT NOV 1 2008 ...GALE WARNING NOW IN EFFECT UNTIL 4 AM PST SUNDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 4 AM PST SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ134-011830- /O.EXB.KSEW.SC.Y.0167.081101T2100Z-081102T1500Z/ ADMIRALTY INLET- 317 AM PDT SAT NOV 1 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM PDT THIS AFTERNOON TO 7 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM PDT THIS AFTERNOON TO 7 AM PST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. & $$ PZZ132-133-011830- /O.EXT.KSEW.SC.Y.0167.000000T0000Z-081102T1500Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 317 AM PDT SAT NOV 1 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM PDT THIS AFTERNOON TO 7 AM PST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 2 PM PDT THIS AFTERNOON TO 7 AM PST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. & $$ PZZ110-011830- /O.CON.KSEW.RB.Y.0038.000000T0000Z-081103T1200Z/ GRAYS HARBOR BAR- 317 AM PDT SAT NOV 1 2008 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$
000 WHUS76 KSEW 012339 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 439 PM PDT SAT NOV 1 2008 PZZ130-150-153-156-170-173-176-020745- /O.CON.KSEW.GL.W.0065.000000T0000Z-081102T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO 60 NM- 439 PM PDT SAT NOV 1 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ135-020745- /O.NEW.KSEW.SC.Y.0168.081102T2100Z-081103T0300Z/ PUGET SOUND AND HOOD CANAL- 439 PM PDT SAT NOV 1 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 7 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 7 PM PST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-020745- /O.EXT.KSEW.SC.Y.0167.000000T0000Z-081102T2100Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 439 PM PDT SAT NOV 1 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM PST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM PST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. & $$ PZZ133-134-020745- /O.EXT.KSEW.SC.Y.0167.000000T0000Z-081103T0300Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 439 PM PDT SAT NOV 1 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM PST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. & $$ PZZ110-020745- /O.CON.KSEW.RB.Y.0038.000000T0000Z-081103T1200Z/ GRAYS HARBOR BAR- 439 PM PDT SAT NOV 1 2008 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$
000 WHUS76 KSEW 021103 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 303 AM PST SUN NOV 2 2008 PZZ150-153-156-170-173-176-021915- /O.CAN.KSEW.GL.W.0065.000000T0000Z-081102T1200Z/ /O.EXB.KSEW.SC.Y.0168.081102T1103Z-081103T0900Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO 60 NM- 303 AM PST SUN NOV 2 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM PST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM PST MONDAY. THE GALE WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-021215- /O.CAN.KSEW.GL.W.0065.000000T0000Z-081102T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 303 AM PST SUN NOV 2 2008 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE GALE WARNING. $$ PZZ134-021915- /O.EXT.KSEW.SC.Y.0167.000000T0000Z-081102T2100Z/ ADMIRALTY INLET- 303 AM PST SUN NOV 2 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. & $$ PZZ110-021915- /O.CON.KSEW.RB.Y.0038.000000T0000Z-081103T1200Z/ GRAYS HARBOR BAR- 303 AM PST SUN NOV 2 2008 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ132-021915- /O.CON.KSEW.SC.Y.0167.000000T0000Z-081102T2100Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 303 AM PST SUN NOV 2 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. & $$ PZZ133-021915- /O.CON.KSEW.SC.Y.0167.000000T0000Z-081103T0300Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 303 AM PST SUN NOV 2 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. & $$ PZZ135-021915- /O.CON.KSEW.SC.Y.0168.081102T2100Z-081103T0300Z/ PUGET SOUND AND HOOD CANAL- 303 AM PST SUN NOV 2 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM PST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM PST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Oct 31, 9:15 AM PDT, 6 hours 1 minute earlier.
Area forecast discussion, Oct 31, 9:15 AM PDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 915 AM PDT FRI OCT 31 2008 .SYNOPSIS...AN UPPER LEVEL TROUGH WILL MOVE NORTHEAST ACROSS WESTERN WASHINGTON TODAY WITH RAIN THIS MORNING DECREASING FROM THE SOUTH THIS AFTERNOON. THERE WILL BE A BRIEF LULL IN RAIN THIS EVENING IN-BETWEEN WEATHER SYSTEMS. A WEAKENING COLD FRONT WILL BRING RAIN AT TIMES TO THE AREA SATURDAY. RAIN WILL CONTINUE SATURDAY NIGHT AS AN UPPER LEVEL TROUGH CROSSES THE AREA. A SERIES OF UPPER LEVEL TROUGHS WILL BRING SHOWERS AND COOLER AIR TO THE AREA SUNDAY THROUGH WEDNESDAY. && .SHORT TERM...FORECAST REMAINS ON TRACK THIS MORNING WITH NO PLANNED UPDATES. BULK OF THE PRECIP EXPECTED THROUGHOUT THE MORNING AS UPPER LEVEL TROUGH MOVES NORTH THROUGH THE AREA. LATEST WATER VAPOR/IR IMAGE SHOWS THE TROUGH AXIS MOVING INTO CENTRAL OREGON WITH SOME DRYING BEHIND IT. MODELS SHOW THE TROUGH AXIS MOVING INTO W WA THIS AFTERNOON WITH LIGHT PRECIP GRADUALLY WINDING DOWN. NEW 12Z NAM SHOWS MAJORITY OF QPF ALONG THE COAST/N INTERIOR AND MOUNTAINS THIS AFTERNOON WHICH ALREADY MATCHES THE CURRENT FORECAST/GRIDS. STILL LOOKS LIKE WE WILL SEE A BREAK IN THE ACTIVITY THIS EVENING AS NEXT SYSTEM REMAINS OFFSHORE. LOW END CHANCE POPS LOOK GOOD FOR NOW...WITH TEMPERATURES IN THE MID/LOWER 50S AROUND DUSK AND OVERNIGHT LOWS IN THE MID 40S TO LOWER 50S. SATURDAYS SYSTEM IS STRONGER BUT STILL REMAINS OFFSHORE AS A 979MB SFC LOW TRACKS NORTH ALONG 133N. UPPER LEVEL TROUGH WILL STILL AFFECT THE AREA WITH RAIN INCREASING AS THE MORNING PROGRESSES. COLD FRONT WILL THEN PASS THROUGH EARLY SUNDAY WITH ONSHORE FLOW INCREASING. 33 .LONG TERM...PREVIOUS DISCUSSION...GFS/ECMWF ARE IN FAIRLY GOOD AGREEMENT WITH THE 500 MB PATTERN NEXT WEEK. BOTH HAVE A BROAD TROUGH OVER THE NE PACIFIC MON...MOVING INLAND OVER THE PACNW TUE WITH FLAT DIRTY RIDGING OFFSHORE ON WED. THE COOLER SHOWERY PATTERN THAT STARTS ON SUNDAY WILL CONTINUE THROUGH TUESDAY...BUT WITH A GRADUALLY DECREASING CHANCE OF SHOWERS AS THE UPPER LEVEL TROUGH MOVES INLAND. GFS/ECMWF ALSO AGREE ON WARM ADVECTION DEVELOPING JUST OFFSHORE AROUND WEDNESDAY. 00Z GFS IS FASTER THAN THE 00Z ECMWF THOUGH. CURRENT 00Z GFS WOULD HAVE WARM FRONT RAIN REACHING W WA WEDNESDAY NIGHT...THE ECMWF WAITS UNTIL THURSDAY. THIS IS TOO FAR OUT TO GET CAUGHT UP IN DETAILS SO WILL JUST STICK WITH THE BROADBRUSH CHANCE POPS FOR NOW. KAM && .AVIATION...RADAR SHOWS LIGHT RAIN OVER NORTHWEST WASHINGTON WITH A PRETTY GOOD BAND OF RAIN APPROACHING FROM THE SOUTH IN SOUTHERLY FLOW ALOFT. THIS IS PROBABLY A WARM FRONT AND IT MEANS THERE WILL BE LIGHT RAIN ALL DAY...TAPERING IN THE LATE AFTERNOON OR EARLY EVENING. CEILINGS ARE MAINLY 2-3K FT WITH HIGHER DECKS. VISIBILITIES ARE GENERALLY VFR IN LIGHT RAIN. THERE WILL BE OCCASIONAL CEILINGS AROUND 1K FT OR LOWER WITH VISIBILITIES 3-5SM IN MODERATE RAIN. IMPROVING TREND AFTER 00Z. KSEA...LITTLE DIFFERENCE FROM DISCUSSION ABOVE...OCCASIONAL LOW CEILINGS LESS THAN 1K FT. WIND SOUTHEAST THIS MORNING 4-8 KT RISING TO 8-12 KT AFTER 21Z. CHB && .MARINE...NO CHANGES TO FORECAST THIS MORNING. THERE IS A CHANCE OF BRIEF GALES ON THE COAST TODAY BUT HAVE KEPT THE WORDING 20-30 KT. DEEP LOW PASSING BY TO THE WEST ON SATURDAY WILL BRING A STRONGER GRADIENT AND GALES LIKELY THEN. MORE SYSTEMS ROLL THROUGH AFTER THAT FOR BREEZY OR WINDY PERIODS THROUGH NEXT WEEK. CHB && .SEW WATCHES/WARNINGS/ADVISORIES... WA...NONE. PZ...SMALL CRAFT ADVISORY COASTAL WATERS AND WEST ENTRANCE TO THE STRAIT OF JUAN DE FUCA. SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS GRAYS HARBOR BAR. GALE WATCH SATURDAY FOR THE COASTAL WATERS AND WEST ENTRANCE. WWW.WEATHER.GOV/SEATTLE FOR THE ENHANCED AFD PLEASE VISIT WWW.WEATHER.GOV/SEATTLE/GAFD/LATESTWEBAFD.HTML (ALL LOWERCASE)
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 8:50 PM PDT | Gale Warning | SEW | 5 hr | |
| Oct 31, 2:06 AM PDT | Gale Watch | SEW | 13 hr | |
| Oct 31, 2:06 AM PDT | Small Craft Advisory for Rough Bar | SEW | 5 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.